MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0023L FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ L; KNEE CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0023L FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ L; KNEE CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0023L
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 october 2023: lot 1908855: (b)(4) items manufactured and released on 18-dec-2019.Expiration date: 2024-12-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Additional involved implants: batch review performed on 23 october 2023 on gmk-sphere 02.07.1203l tibial tray fixed cemented size 3 l (k090988) lot.1908619 lot 1908619: (b)(4) items manufactured and released on 06-apr-2020.Expiration date: 2025-03-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with another similar reported event in the period of review.Batch review performed on 23 october 2023 on gmk-sphere 02.12.0310fl tibial insert fixed sphere flex size 3/10 mm l (k121416) lot.1910163 lot 1910163: (b)(4) items manufactured and released on 23-jan-2020.Expiration date: 2024-12-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.
 
Event or Problem Description
Revision surgery for infection at about 3 years, 1 month and a half post primary, all components revised successfully.The pathogen is not available.
 
Additional Manufacturer Narrative
Pieces received on 16th of november 2023.Visual inspection performed by r&d project manager: revision surgery after 3 years of primary implantation of a gmk sphere implant due to infection.From visual inspection of the explanted components sent back for investigation, we can't notice any anomalies that could have played a role in the event.From visual inspection there is no evidence that the event is related to a faulty device.

Brand Name
GMK-SPHERE 02.12.0023L FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ L
Common Device Name
KNEE CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18138173
Report Number3005180920-2023-00879
Device Sequence Number6420811
Product Code JWH
UDI-Device Identifier07630030862373
UDI-Public07630030862373
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2024
Device Catalogue Number02.12.0023L
Device Lot Number1908855
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight87 KG
Patient EthnicityNon Hispanic
Patient RaceWhite